[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.145.213.148. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
October 19, 1940

GRANULOCYTOPENIA FOLLOWING INGESTION OF CAUSALIN

Author Affiliations

Danville, Va.

JAMA. 1940;115(16):1359. doi:10.1001/jama.1940.72810420003011b
Abstract

In spite of fairly widespread knowledge that the use of aminopyrine is always fraught with danger, the drug continues to take its toll. This situation is due first to indifference on the part of the physician, secondly to ignorance of the content of proprietary preparations and thirdly to difficulty in adequate legislation. Causalin,1 a compound composed of equal parts of aminopyrine and hydroxyquinoline, is suggested chiefly for the relief of rheumatism and arthritis. Since the concept of acquired drug sensitivity causing profound reactions of the blood cells and hemopoietic tissues has been proposed, causalin has been repeatedly identified among those drugs which appear to be an etiologic factor in granulocytopenia.

An additional fatal case is here reported of extreme granulocytopenia following the ingestion of large doses of causalin over a period of a month.

REPORT OF CASE  An unmarried woman, aged 34, despite the warnings of her physician, had

First Page Preview View Large
First page PDF preview
First page PDF preview
×